New to topiramate and scared of side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

katiec123
New Member


Date Joined May 2014
Total Posts : 2
   Posted 5/2/2014 4:49 AM (GMT -6)   
Ive been on it a week now of 25mg and took 25mg for the first time this morning and will take it tonight aswell, im really scared with reading the side effects that i will just have to stay in bed all day. Also i hate hate hate getting blurry eyes so has anyone got this off this dosage? And i know it says dont drink alcohol but what happens if you do? Thanks

Sandee7474
New Member


Date Joined May 2014
Total Posts : 1
   Posted 5/4/2014 7:12 PM (GMT -6)   
I have been on this medication for year's because of my migraine's. I take 200 mg a day. I think the 1 side effect that bothers me is the fact that it makes soda taste flat. Which on the other hand is a good thing because that is some of what was triggering my migraines. I think most of the side effects are gone by 75 mg. I do drink every now and then and there is nothing on my bottle from the pharmacy that does not say I can not. So good luck and try to hang in there.

pins and procrastination
New Member


Date Joined May 2014
Total Posts : 2
   Posted 5/5/2014 9:42 AM (GMT -6)   
I take 25 mg as part of my preventative regimen. When I got up to about 75mg I started to feel a little fuzzy headed and like I wasn't thinking clearly. The lower dose has less side effects for me. I haven't noticed a change when drinking alcohol, but I also almost never drink.

katiec123
New Member


Date Joined May 2014
Total Posts : 2
   Posted 5/5/2014 9:48 AM (GMT -6)   
I drank lastnight and found it didnt really make any difference. Even though im on a low dosage i have been abit forgetful but im not to sure if its because i know its a side effect and its in my head but im also feeling very depressed aswell and im normally a all round happy person

vitaka
Veteran Member


Date Joined Jun 2006
Total Posts : 909
   Posted 5/9/2014 12:09 AM (GMT -6)   
I was on 100mg for nearly two years and just came off of it because I was having a lot of side effects, including peripheral neuropathy and brain fog. It certainly helped a lot with my headaches, but the combination of that and some other meds I was on made it difficult for me to function after awhile.
30s female. Crohn's ileocolitis dx2/06. Current inflammation in rectum, stomach & ileum. Arthritis dx9/09. GERD dx1/13. Asthma dx4/13. Raynaud's. Chronic headaches. Chronic chest pain. Anxiety.

Meds: Remicade, 2.4g Lialda, 800mg Gabapentin, 50mg Trazadone, 50mg Zoloft, Vitamineral Green, Mag, Zinc, Vit B & D, Zyrtec, Maxalt Pentasa, Pred, Entocort, PPIs, Topamax, Lyrica

kate66
New Member


Date Joined Aug 2014
Total Posts : 4
   Posted 8/20/2014 2:45 PM (GMT -6)   
I have been on Topiramate now for just under two months after under going surgery and stent insertion on narrowed vessels in my brain in april 2014.After the trauma of IIH and several months in hospital i was left with chronic migraine type headaches so topiramate was the next option for me.
Like most others my dosage went up on a 2 weekly basis by the amount of 25mg .11/8/14 m dose was 75mg untill then i had noticed no change in my headache i was still regularly finding myself bedbound due to pain from my headaches apart from the usual 2 day getting used to the new dose my hopes where high maybe 75 was the dose for me i started to notice a difference apart from a whistling sound in my ears i was getting headaches a lot less often and i was able have plan with my friend for a whole weekend which was a first since i had took ill in march.
However after being sent for routine bloods on 18th i was woken on the 19th by my Gp saying i needed to be seen immediately "there is an irregularity in your bloods we need to speak to neurology" so it appears that just as i thought the wonder drug topiramate was finally working it is also killing off my immune system. the doctor was worried as my white blood count was 2 ( normal range 4-11) and my neutrophil count was 0.4 ( normal count 2-7.5). Obviously this was worrying new and the response from my GP was also worrying. However i am now worried about my GPS advice.
He has advised (until he can get intouch with my neuro consultant) to stop topiramate completely however anybody who knows of the medication will have read on numerous medicine labels and websites how dangerous it could be to suddenly stop taking topiramate.

to the main question of my post. FINALLY has anybody had to suddenly stop taking topiramate and if so did they experience any side effects ?

rwbpiano
New Member


Date Joined Aug 2014
Total Posts : 1
   Posted 8/30/2014 10:14 PM (GMT -6)   
The side effects are real. I took Topomax (or Dopomax as I've heard it called) for a while several years ago. Like many preventatives, I initially experienced good results. Plus, I lost about 20 pounds which I thought was great. Then the memory loss started. I would see people that I knew casually out in public and remember their names. Phone numbers, historical facts that I once knew, all begin to go.

I cut out using Topomax several years ago and won't use it again. I have used Depakote since then without the side effects, but it didn't do much to prevent the migraines.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, July 15, 2018 1:53 PM (GMT -6)
There are a total of 2,981,709 posts in 326,922 threads.
View Active Threads


Who's Online
This forum has 161774 registered members. Please welcome our newest member, WPTX71.
389 Guest(s), 2 Registered Member(s) are currently online.  Details
WeightLoss, psychlyme